Arkansas, 2013

Drought in Arkansas, February 1 to 28, 2013

February 1 to 28, 2013 · NWS TSA · 7 events in 7 counties and zones

Widespread and much needed precipitation fell across northwestern and west central Arkansas during February 2013. West central Arkansas received between 100 and 150 percent of normal precipitation while most of northwestern Arkansas was near to slightly below normal.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widespread and much needed precipitation fell across northwestern and west central Arkansas during February 2013. West central Arkansas received between 100 and 150 percent of normal precipitation while most of northwestern Arkansas was near to slightly below normal. Several precipitation events affected the area during February, with the most significant occurring in the latter portion of the month, bringing widespread rain and snow to the region. This precipitation resulted in improved drought conditions across the area during the month with much of the region going from extreme drought (D3) to severe drought (D2) by month's end. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 11:42 PM CST, 18 minutes earlier.

Area forecast discussion, Jan 31, 11:42 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST THU JAN 31 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MOSTLY CLEAR TO FEW HIGH CLOUDS WITH NORTH NORTHEASTERLY WINDS
WILL REMAIN COMMON ACROSS EAST OKLAHOMA AND NORTHWEST ARKANSAS
OVERNIGHT. WINDS DURING THE DAY FRIDAY ARE EXPECTED TO SHIFT
FROM THE NORTHEAST TO EAST AND THEN FROM THE SOUTH BY MID/LATE
FRIDAY AFTERNOON. FEW/SCATTERED HIGH LEVEL CLOUD DECK WILL ALSO
BE POSSIBLE THROUGHOUT THE REGION. VFR CONDITIONS SHOULD PREVAIL
THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 900 PM CST THU JAN 31 2013/

..UPDATE...

DISCUSSION...
NARROW BAND OF LIGHT SNOW HAS SHIFTED WELL
EAST OF THE AREA...WITH MOSTLY CLEAR SKIES
THE REMAINDER OF THE NIGHT. HAVE NUDGED LOWS
DOWN A DEGREE OR TWO ACROSS MOST OF THE AREA
AND WOULDN'T BE SURPRISED TO SEE A FEW SINGLE
DIGIT LOWS IN PARTS OF NW AR.

UPDATED PRODUCTS OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   15  45  33  55 /   0   0  10   0
FSM   20  47  33  56 /   0   0  10   0
MLC   19  48  35  57 /   0   0  10   0
BVO   11  42  27  55 /   0   0  10   0
FYV   10  42  29  51 /  10   0  10   0
BYV   11  40  30  50 /  10   0  10  10
MKO   14  45  31  55 /   0   0  10   0
MIO   11  41  29  52 /   0   0  10   0
F10   15  46  33  57 /   0   0  10   0
HHW   25  49  37  59 /   0   0  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Jan 31, 9:05 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST THU JAN 31 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CST THU JAN 31 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
COLD AND DRY AIR HAS OVERSPREAD THE ENTIRE REGION THIS EVENING.
FRIDAY MORNING LOWS WILL BE QUITE CHILLY...RANGING FROM NEAR 10
DEGREES IN NORTHWEST ARKANSAS TO THE MID 20S IN FAR SOUTHEAST
OKLAHOMA. SINGLE DIGIT WIND CHILL VALUES ARE EXPECTED FOR MOST OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY FRIDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SEVERAL WEAK COLD FRONTS WILL PASS THROUGH THE REGION OVER
THE NEXT WEEK.  MOISTURE APPEARS LIMITED AT THIS TIME WITH
ONLY SMALL CHANCES OF RAIN WITH EACH FRONTAL PASSAGE.
TEMPERATURES WILL GENERALLY REMAIN ABOVE NORMAL INTO EARLY
NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Benton

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Benton forecast zone
Reported by
Official NWS Observations
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

Drought, Carroll

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Carroll forecast zone
Reported by
Official NWS Observations
Coordinates
36.341, -93.538 (the zone’s center; the record gives no point)

Drought, Crawford

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Crawford forecast zone
Reported by
Official NWS Observations

Drought, Franklin

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Official NWS Observations

Drought, Madison

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
36.011, -93.725 (the zone’s center; the record gives no point)

Drought, Sebastian

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Sebastian forecast zone
Reported by
Official NWS Observations

Drought, Washington

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432387, 432388, 432389, 432390, 432391, 432392, 432393.